Cutaneous Adverse Events and Gemifloxacin: Observations from the Clinical Trial Program Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • Cutaneous adverse events are seen with many antimicrobials. A signal was observed with gemifloxacin in the original clinical research program, however subsequent studies and analysis demonstrated a mild-moderate self-limited macular-papular rash seen most frequently when the duration of exposure was beyond 7 days, a non-approved duration. Following administration for 5 days for community-acquired respiratory tract infections the rash rate is typically less than 1.5%, a rate similar to that for other fluoroquinolones and lower than other frequently used community antimicrobials. The rash associated with gemifloxacin has not been linked with cross or subclinical-sensitization nor any systemic manifestations such as Stevens-Johnson Syndrome or Toxic Epidermal Necrolysis. This review describes the extensive studies conducted to support the use of this agent for short durations in community infections.

publication date

  • February 2006